Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Changhyeok Hwang 1 Article
Furosemide induced medullary nephrocalcinosis mimicking Bartter syndrome.
Sohee Kim, Chanhee Kyung, Yong Hoon Kim, Jang Ho Cho, Changhyeok Hwang, Jung Eun Lee
Yeungnam Univ J Med. 2014;31(1):21-24.   Published online June 30, 2014
DOI: https://doi.org/10.12701/yujm.2014.31.1.21
  • 1,896 View
  • 7 Download
AbstractAbstract PDF
Clinical presentation of Bartter syndrome is similar to surrepitious vomiting or use of diuretics. Therefore, precise differential diagnosis of Bartter syndrome is crucial. We report a case of medullary nephrocalcinosis (MNC) induced by furosemide mimicking Bartter syndrome. A 55-year-old female patient visited our hospital with renal dysfunction on basis of hypokalemia and metabolic alkalosis. She had no history of hypertension or drug use except allopurinol and atorvastatin. She did not complain of nausea or vomiting on presentation and the serum magnesium level was normal. We performed ultrasonography, that showed MNC. For these reasons, we suspected Bartter syndrome and corrected the electrolyte imbalance. During outpatient follow up, we found that the patient had been taking 400 mg of furosemide daily for 30 years. We could diagnose furosemide induced MNC, and recommended to her to reduce the amount of furosemide.

JYMS : Journal of Yeungnam Medical Science